MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SL-608
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during amygdalectomy procedure, the device thread was broken, the procedure occurred for 15 minutes.They opened another suture to resolve the case.The patient status was unknown.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted 1 needle.The needle was received broken at the swaged end.Under magnification, instrument marks were observed at the swaged end of the needle.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed secondary damage was misuse of the product which would have caused or contributed to the reported incident.Replication of this secondary damage may occur by grasping the needle at the swaged end during application which can damage the needle as observed.It is recommended that the needle be grasped from the needle body, where the wire is of a full diameter and significantly stronger than at the swaged end.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during amygdalectomy procedure, the device thread was broken, the procedure occurred for 15 minutes.They opened another suture to resolve the case.No patient injury reported.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7066929
Report Number9612501-2017-06662
Device Sequence Number18863556
Product Code GAM
UDI-Device Identifier20884521048888
UDI-Public20884521048888
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSL-608
Device Catalogue NumberSL-608
Device Lot NumberD7D0686FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer11/28/2017
01/23/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/18/2017
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1